Ohio, 2005

Hail and Damaging Wind in Ohio, August 13, 2005

August 13, 2005 · NWS ILN · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 13, 12:40 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 13, 12:40 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT SAT AUG 13 2005

.AVIATION (18Z-18Z)...
CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED...AND THUNDERSTORMS HAVE
POPPED UP IN SOUTHERN OHIO AND NORTHERN KENTUCKY. CONVECTION IS
CURRENTLY AWAY FROM TAF SITES...BUT ALL SITES CAN EXPECT TO HAVE A
CUMULONIMBUS IN SIGHT THIS AFTERNOON AND EARLY THIS EVENING. AFTER
THUNDERSTORMS DIE DOWN DIURNALLY TONIGHT...CONVECTION WILL REFORM
EARLY SUNDAY AHEAD OF A SHORT WAVE.

&&

.SHORT TERM (TODAY)...
ESTIMATE FROM MORNING SOUNDING INDICATED HIGHER TEMPS THAN FORECAST.
THIS IS BEING CONFIRMED BY CURRENT READINGS IN THE MID 80S.
THEREFORE HAVE UPDATED TO RAISE HIGHS. ALSO REMOVED MORNING WORDING.

STILL EXPECT CONVECTION TO DEVELOP IN WARM SECTOR THIS AFTERNOON.
LINE OF DEVELOPING CUMULUS IN INDIANA MAY BE THE SOURCE OF SOME
THUNDERSTORMS. ALSO EXPECT DEVELOPMENT IN SITU AFTER WE REACH
CONVECTIVE TEMP OF 89.6 FAHRENHEIT.
&&

.PREVIOUS DISCUSSION...
(ISSUED 246 AM EDT SAT AUG 13 2005)

SHORT TERM (TODAY THROUGH MONDAY)...
SURFACE ANALYSIS SHOWS NEARLY STATIONARY FRONT FROM LAKE ERIE INTO
SRN ILLINOIS. KILN RADAR SHOWS CONVECTION SKIRTING WEST CENTRAL
OHIO AND WAYNE COUNTY (IN). SATELLITE IMAGERY SHOWS BEST CLOUD
COVER OVER WEST CENTRAL OHIO.

MODELS ARE IN PRETTY GOOD AGREEMENT WITH BRINGING COLD FRONT
THROUGH ON SUNDAY NIGHT. THIS WILL BRING THE BEST CHANCE OF
EVERYONE SEEING SOME RAIN. UNTIL THEN THE THREAT OF SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. BEST SHOTS WILL BE NEAR FRONT OR
OUTFLOW AND MAINLY DURING PEAK DAYTIME HEATING. HAVE LEFT SMALL
POPS IN MONDAY AS FRONT MAY NOT MAKE IT SOUTH OF FA.

MAV AND MET TEMPS SEEM A LITTLE COOL. BELIEVE IT IS DUE TO THE
AMOUNT OF CONVECTION BOTH ARE KICKING OFF. GOING TO GO CLOSER TO
PERSISTENCE.

TIPTON

(ISSUED 424 PM EDT FRI AUG 12 2005)

LONG TERM (SUNDAY THROUGH FRIDAY)...
A FRONT WILL APPROACH THE AREA ON SUNDAY AND THEN DROP SOUTH AND
MEANDER AROUND THE OHIO RIVER MONDAY THROUGH THURSDAY. FRONT IS
PROGGED TO LIFT NORTH ON FRIDAY.  THIS WILL REQUIRE CHANCE POPS EACH
DAY OF THE LONG TERM.  TRENDED TOWARD DIURNAL VARIATION STARTING
MONDAY NIGHT WITH AFTERNOON CONVECTION FOLLOWED BY DRIER WEATHER AT
NIGHT.

GENERALLY KEPT TEMPERATURES AT OR ABOVE GUIDANCE...STICKING WITH
RECENT TRENDS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Aug 13, 3:58 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT SAT AUG 13 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140857-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
458 AM EDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.

CONDITIONS WILL BE A BIT TAD COOLER TODAY WITH TEMPERATURES TOPPING
OUT AROUND 90.  HOWEVER, THE HUMIDITY WILL BE A BIT HIGHER PRODUCING
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOON AND EVENINGS
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

 TIPTON

The radar

The Cincinnati radar (KILN), 128 km away, was scanning. The volume nearest the first event began at 19:29 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Auglaize

When
August 13, 2:30 PM EST to 2:33 PM EST
Where
Auglaize County, St Johns
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -84.083

Thunderstorm Wind, Hamilton

When
August 13, 6:00 PM EST to 6:04 PM EST
Where
Hamilton County, Deer Park
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.217, -84.383

Trees and powerlines were knocked down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468761, 5468762.